Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 17, 2013, 1:55 AM EDT for Sullivan County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2013, 1:55 AM EDT (05:55 UTC)
- Expired
- Apr 17, 2013, 2:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS53 KIND 170555
SVRIND
INC153-170630-
/O.NEW.KIND.SV.W.0037.130417T0555Z-130417T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 AM EDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SULLIVAN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 230 AM EDT
* AT 150 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SULLIVAN...
AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAXTON...DUGGER AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3915 8757 3918 8724 3893 8724 3896 8753
TIME...MOT...LOC 0555Z 269DEG 18KT 3908 8741
HAIL...1.00IN
WIND...60MPH
$$
NIELD1 follow-up statement
989
WWUS53 KIND 170608
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 AM EDT WED APR 17 2013
INC153-170630-
/O.CON.KIND.SV.W.0037.000000T0000Z-130417T0630Z/
SULLIVAN IN-
208 AM EDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SULLIVAN COUNTY UNTIL 230 AM EDT...
AT 204 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SULLIVAN...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUGGER AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3915 8757 3918 8724 3893 8724 3896 8753
TIME...MOT...LOC 0608Z 269DEG 18KT 3905 8733
HAIL...1.00IN
WIND...60MPH
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:33 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 17, 12:33 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1233 AM EDT WED APR 17 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 232 PM EDT TUE APR 16 2013 A FRONTAL SYSTEM LOCATED NEAR THE OHIO RIVER IS EXPECTED TO MOVE NORTH ACROSS THE FORECAST AREA WEDNESDAY NIGHT. STRONG LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY. && .NEAR TERM /OVERNIGHT/... ISSUED AT 1005 PM EDT TUE APR 16 2013 FRONTAL BOUNDARY HAS SHIFTED TO JUST SOUTH OF THE OHIO RIVER AS OF 02Z. DESPITE THAT...SCATTERED CONVECTION CONTINUES TO DEVELOP AND MOVE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDITIONAL STORMS HAVE DEVELOPED INTO THE NORTHERN WABASH VALLEY. TEMPS AS OF 02Z HAD FALLEN INTO THE UPPER 40S AND LOWER/MID 50S NORTH OF THE BOUNDARY. MESOANALYSIS INDICATING INSTABILITY GRADIENT REMAINS NORTH OF THE BOUNDARY AND DRAPED OVER FAR SOUTHERN COUNTIES...LIKELY CONTRIBUTING TO THE PERSISTENCE OF STORMS. LOW LEVEL JET REMAINS ACROSS THE REGION AND INCREASING WARM ADVECTION AND ISENTROPIC UPGLIDE LIKELY CONTRIBUTING TO THE NOTED INCREASE IN CONVECTION OVER THE LAST TWO HOURS. PRESENCE OF THE DEEPER LIFT AND WARM ADVECTION SHOULD ENABLE CONVECTION TO PERSIST FOR THE NEXT SEVERAL HOURS AS THE FRONT BECOMES STATIONARY JUST SOUTH OF THE OHIO RIVER. WILL MAINTAIN SCATTERED THUNDERSTORMS ALL NIGHT WITH A DECREASE IN COVERAGE ANTICIPATED TOWARDS DAYBREAK AS THE AXIS OF LIFT SHIFTS NORTH AND LOW LEVEL FORCING WEAKENS IN RESPONSE TO SUBTLE RIDGING ALOFT. STORMS OVER FAR SOUTHERN COUNTIES IN CLOSEST PROXIMITY TO THE BOUNDARY MAY CONTINUE TO POSE A RISK FOR HAIL WITH ELEVATED CORES FOR THE NEXT COUPLE HOURS...OTHERWISE STORMS WILL REMAIN BELOW SEVERE LEVELS. TEMPS ARE CURRENTLY AT THEIR MINS FOR THE NIGHT...EXPECT TEMPS TO REMAIN STEADY OR SLOWLY RISE OVERNIGHT. ZONE AND GRID UPDATES OUT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 232 PM EDT TUE APR 16 2013 MODEL DATA SUGGEST FRONT WILL PRETTY MUCH HOLD ITS POSITION NEAR THE OHIO RIVER INTO WEDNESDAY NIGHT. A DEVELOPING STRONG LOW LEVEL JET AHEAD OF APPROACHING PLAINS SYSTEM SHOULD SERVE TO PUSH THIS FRONT BACK TO THE NORTH WEDNESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS FOR WEDNESDAY...AND GO WITH LIKELY POPS OVER MOST OF THE AREA...EXCEPT FOR THE SOUTHEAST...WEDNESDAY NIGHT AS THERE SHOULD BE GOOD FORCING ALONG THE JET. SHOULD BE IN THE WARN SECTOR THURSDAY. OTHER THAT INSTABILITY...DON/T SEE ANY REAL FOCUS FOR CONVECTION AT THAT TIME...OTHER THAN POSSIBLY SOME RESIDUAL BOUNDARIES FROM THE WEDNESDAY NIGHT ACTIVITY. WILL KEEP POPS IN THE CHANCE CATEGORY AT THAT TIME. COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE GIVEN THE EXPECTED WIND FIELDS/LIFT. WILL GO WITH HIGH POPS THURSDAY NIGHT. WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING ACTIVITY IN THE WAKE OF FRONT. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR WEDNESDAY AND THURSDAY MAY STILL BE A LITTLE WARM...ESPECIALLY IN THE SOUTH. WILL NUDGE THE GUIDANCE DOWN A LITTLE IN THOSE AREAS. LOWS DON/T LOOK TOO BAD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 232 PM EDT TUE APR 16 2013 ECMWF AND GFS DEPICT THE DEPARTURE OF A STRONG COLD FRONT ON FRIDAY AS ANOTHER AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY MORNING BODE WATCHING AS FROST POTENTIAL MAY EXIST...HOWEVER PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG ENOUGH TO PREVENT FROST FORMATION. WILL WATCH CLOSELY. AS HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO THE NEXT WORKWEEK...RETURN SOUTHERLY FLOW AROUND THE HIGH SHOULD RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY. THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AS A STRONG COLD FRONT ONCE AGAIN PUSHES THROUGH THE STATE. && .AVIATION /DISCUSSION FOR THE 16/06Z TAFS/... ISSUED AT 1233 AM EDT WED APR 17 2013 FRONTAL BOUNDARY IS CURRENTLY DOWN NEAR THE OHIO RIVER...BUT A PERSISTENT LOW LEVEL JET WILL REMAIN ACROSS THE REGION OVER THE NEXT SEVERAL HOURS. THIS WILL COMBINE WITH INCREASING ISENTROPIC LIFT AND WARM ADVECTION TO MAINTAIN SCATTERED CONVECTION ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL HOURS. WILL CONTINUE TO CARRY TEMPO GROUPS FOR THUNDER THROUGH 09Z. THE AXIS OF STRONGEST LIFT SHOULD LIFT NORTH TOWARDS DAYBREAK...WITH CONVECTIVE COVERAGE DIMINISHING INTO THE MORNING. MODEL SOUNDINGS INDICATING DEEP MOISTURE TRAPPED BENEATH A SHARP INVERSION...AND ANTICIPATE WIDESPREAD IFR CEILINGS AND LOWER TO IMPACT THE TERMINALS THROUGH LATE MORNING. CEILINGS WILL BEGIN TO LIFT INTO THE AFTERNOON AS THE INVERSION WEAKENS. LIKELY TO SEE SCATTERED CONVECTION DEVELOP ONCE AGAIN DURING THE AFTERNOON AS THE FRONT LIFTS BACK NORTH THROUGH THE REGION. WILL CONTINUE TO CARRY A PERIOD OF VCTS DURING THE LATE AFTERNOON AND EARLY EVENING. WINDS WILL GRADUALLY VEER FROM EAST-NORTHEAST EARLY THIS MORNING TO SOUTHEAST THROUGH THE DAY AT ABOUT 10KTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...RYAN SHORT TERM...JAS LONG TERM....PUMA AVIATION...RYAN
Hazardous weather outlook, Apr 16, 3:43 AM EDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EDT TUE APR 16 2013 INZ021-028>031-035>049-051>057-060-061-170745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE- 343 AM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS. TIMING: MAINLY THIS MORNING AND AFTERNOON. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH AT LEAST MID WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND LARGE HAIL AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ062>065-067>072-170745- MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- 343 AM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING AND HEAVY RAINFALL. TIMING: MAINLY THIS AFTERNOON. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH AT LEAST MID WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND LARGE HAIL AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Apr 16, 10:22 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL VINCENNES 38.68N 87.51W
04/16/2013 E1.00 INCH KNOX IN TRAINED SPOTTER
GROUND NEARLY COVERED LIKE SNOW
&&
BHHLocal storm report, Apr 16, 10:58 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL TERRE HAUTE 39.47N 87.38W
04/16/2013 E1.75 INCH VIGO IN BROADCAST MEDIA
&&
BHHLocal storm report, Apr 16, 11:00 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL COALMONT 39.19N 87.23W
04/16/2013 E1.75 INCH CLAY IN BROADCAST MEDIA
&&
CORRECTED COUNTY/STATE...LOCATION
BHHSpecial weather statement, Apr 16, 11:14 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT TUE APR 16 2013
INZ051-170345-
VIGO-
1114 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM ADVISORY FOR VIGO COUNTY UNTIL 1145 PM EDT...
AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF WEST UNION...OR 6 MILES SOUTH
OF MARSHALL...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
PRAIRIE CREEK...
PRAIRIETON...
WEST TERRE HAUTE...
PIMENTO...
INDIANA STATE UNIVERSITY...
RILEY...
SEELYVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3935 8758 3935 8756 3936 8754 3946 8754
3956 8723 3927 8724 3926 8731 3925 8758
3926 8761 3928 8762 3930 8761 3930 8762
3931 8762
TIME...MOT...LOC 0314Z 254DEG 32KT 3931 8763
TDUDLocal storm report, Apr 16, 11:24 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1124 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL FRANKLIN 39.49N 86.06W
04/16/2013 E0.25 INCH JOHNSON IN TRAINED SPOTTER
DELAYED REPORT
&&
BHHSpecial weather statement, Apr 17, 1:18 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 AM EDT WED APR 17 2013
INZ060-170615-
SULLIVAN-
118 AM EDT WED APR 17 2013
...STRONG THUNDERSTORM ADVISORY FOR SULLIVAN COUNTY UNTIL 215 AM
EDT...
AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUTSONVILLE...OR 7 MILES NORTHEAST OF
ROBINSON...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SULLIVAN...
MEROM...
GRAYSVILLE...
TURTLE CREEK RESERVOIR...
FAIRBANKS...
PAXTON...
SHELBURN...
HYMERA...
DUGGER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3919 8762 3920 8759 3923 8758 3926 8729
3926 8724 3897 8724 3896 8752 3898 8758
3906 8758 3908 8762 3910 8762 3911 8766
3912 8764 3914 8766
TIME...MOT...LOC 0518Z 257DEG 19KT 3908 8765
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:04 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| Apr 16, 9:44 PM EDT | Special Weather Statement | IND | Knox | 46 min |
| Apr 16, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 16, 10:12 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 48 min |
| Apr 16, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 48 min |
| Apr 16, 11:14 PM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Apr 17, 1:18 AM EDT | Special Weather Statement | IND | Sullivan | 57 min |
| Apr 17, 2:07 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Apr 17, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 60 min |
| Apr 17, 3:31 AM EDT | Special Weather Statement | IND | Greene | 44 min |
| Apr 17, 3:41 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 3 hr |
| Apr 17, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Greene | 63 min |
| Apr 17, 8:54 AM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more | 12 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Hamilton, Marion | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Greene, Owen | 11 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 25 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Lawrence, Martin | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Delaware, Randolph | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Montgomery, Parke | 23 hr |
| Apr 17, 3:34 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 40 hr |
| Apr 17, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 51 min |
| Apr 17, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 46 min |
| Apr 17, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Shelby | 38 min |
| Apr 17, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Marion, Shelby | 47 min |
| Apr 17, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 39 min |
| Apr 17, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 41 min |
| Apr 17, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.